Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 89, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 26, 2011, 4:44 PM EDT for Franklin County, Fulton County, Pennsylvania. It was in force for 76 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 4:44 PM EDT (20:44 UTC)
- Expired
- May 26, 2011, 6:00 PM EDT
- In force
- 76 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Franklin County, PA, Fulton County, PA
The radar
The Sterling radar (KLWX), 102 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:15 PM EDT | HAIL 1 | 3 Ese Inglesmith, PA | |
| May 26, 5:25 PM EDT | TSTM WND DMG | Chambersburg, PA | ROOF DAMAGED. |
| May 26, 5:30 PM EDT | HAIL 2 | 4 Ssw Big Cove Tannery, PA | |
| May 26, 5:32 PM EDT | HAIL 1 | 5 Ssw Chambersburg, PA | AT MARION IN GUILFORD TOWNSHIP |
| May 26, 5:35 PM EDT | HAIL 1 | Chambersburg, PA | |
| May 26, 5:38 PM EDT | HAIL 2 | Mercersburg, PA | MOST OF THE HAIL WAS QUARTER-SIZED...BUT HAIL UP TO 2 INCHES IN DIAMETER WAS OBSERVED. |
| May 26, 5:40 PM EDT | TSTM WND DMG | Mercersburg, PA | 911 CENTER REPORTED TREES DOWN WITH HEAVY RAIN AND SMALL HAIL IN MERCERSBURG AND CHAMBERSBURG. |
| May 26, 5:44 PM EDT | HAIL 1.75 | Mercersburg, PA | QUARTER TO GOLF BALL SIZED HAIL REPORTED |
| May 26, 5:53 PM EDT | TSTM WND GST 60 | Greencastle, PA | WIND GUST NW AT 60 MPH. |
| May 26, 6:00 PM EDT | TSTM WND DMG | 5 Ssw Chambersburg, PA | TREES AND WIRES DOWN AT MARION IN GUILFORD TOWNSHIP |
| May 26, 6:00 PM EDT | TSTM WND DMG | Warfordsburg, PA | NUMEROUS TREES AND WIRES DOWN COUNTY WIDE WITH SOME ROAD CLOSURES |
| May 26, 6:05 PM EDT | HAIL 1 | 5 Ssw Chambersburg, PA | AT MARION IN GUILFORD TOWNSHIP. |
| May 26, 6:07 PM EDT | HAIL 1 | Williamson, PA | |
| May 26, 6:08 PM EDT | HAIL 1.5 | Marion, PA | |
| May 26, 6:10 PM EDT | TSTM WND DMG | Chambersburg, PA | NUMEROUS LARGE BRANCHES DOWN |
| May 26, 6:10 PM EDT | HAIL 1 | Mercersburg, PA | |
| May 26, 6:10 PM EDT | TORNADO | New Franklin, PA | A TORNADO BRIEFLY TOUCHED DOWN JUST WEST OF ROUTE 316 IN NEW FRANKLIN IN A HEAVILY WOODED AREA. MORE THAN A DOZEN PINE TREES WERE SNAPPED OFF. THE TORNADO DAMAGE AREA WAS LOCATED ON THE SOUTHERN EDGE OF A MUCH LARGER AREA OF DOWNBURST WIND DAMAGE WHICH EXTENDE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:53 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
495
WUUS51 KCTP 262044
SVRCTP
PAC055-057-262200-
/O.NEW.KCTP.SV.W.0089.110526T2044Z-110526T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
444 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 600 PM EDT
* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR LINEBURG...MOVING NORTHEAST
AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WIND GUSTS
AND HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOCUST GROVE AROUND 515 PM EDT...
COVE MILLS AROUND 520 PM EDT...
NEEDMORE AROUND 525 PM EDT...
BIG COVE TANNERY AROUND 530 PM EDT...
CLAYLICK AND MCCONNELLSBURG AROUND 540 PM EDT...
MERCERSBURG AROUND 545 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-70 BETWEEN MILE MARKERS 160 AND 170...I-81 BETWEEN MILE MARKERS 1
AND 20.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3981 7831 4016 7768 3976 7746 3972 7746
3972 7838
TIME...MOT...LOC 2043Z 245DEG 29KT 3959 7848
$$
FORECASTER: CERU/GRUMM1 follow-up statement
320
WWUS51 KCTP 262118
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
518 PM EDT THU MAY 26 2011
PAC055-057-262200-
/O.CON.KCTP.SV.W.0089.000000T0000Z-110526T2200Z/
FRANKLIN PA-FULTON PA-
518 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN FULTON AND FRANKLIN COUNTIES...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR COVE MILLS...OR 8 MILES NORTH OF BERKELEY SPGS...MOVING
NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NEEDMORE AROUND 525 PM EDT...
BIG COVE TANNERY AROUND 530 PM EDT...
MERCERSBURG AND MCCONNELLSBURG AROUND 540 PM EDT...
FORT LOUDON AROUND 545 PM EDT...
GREENCASTLE AROUND 550 PM EDT...
ST. THOMAS AND MARION AROUND 555 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-70 BETWEEN MILE MARKERS 161 AND 170...I-81 BETWEEN MILE MARKERS 1
AND 20.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3981 7831 4016 7768 3976 7746 3972 7746
3972 7838
TIME...MOT...LOC 2117Z 246DEG 39KT 3976 7823
$$
FORECASTER: CERUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:59 PM EDT, 45 minutes earlier.
Area forecast discussion, May 26, 3:59 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 359 PM EDT THU MAY 26 2011 .SYNOPSIS... AN UPPER LEVEL TROUGH APPROACHING THE REGION WILL BRING AN INCREASING CHANCE OF THUNDERSTORMS TO ALL OF CENTRAL PENNSYLVANIA THROUGH THIS EVENING...SOME OF WHICH COULD BE STRONG TO SEVERE. CYCLONIC UPPER LEVEL FLOW WILL KEEP A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS IN PLACE THROUGH SATURDAY BEFORE STRONG UPPER LEVEL RIDGING BECOMES ESTABLISHED OVER THE REGION FOR THE SECOND HALF OF THE WEEKEND. EVEN WARMER CONDITIONS ARE EXPECTED FOR THE EARLY TO MIDDLE PART OF NEXT WEEK AS THE UPPER RIDGE STRENGTHENS FURTHER...LIKELY BRINGING THE FIRST HEAT EPISODE OF THE SUMMER SEASON TO THE REGION. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... TORNADO WATCH 383 NOW IN EFFECT UNTIL 10 PM FOR MUCH OF CENTRAL PA. UPPER TROF MOVING THROUGH THE OHIO VALLEY CONTINUES TO ADVANCE EASTWARD...AND CONVECTION JUST STARTING TO POP AT 19Z...AND SHOULD PERSIST INTO THE EVENING HOURS. ATMOSPHERE HAS WARMED UP NICELY TODAY UNDER MOSTLY SUNNY WITH TEMPS IN THE WATCH AREA WELL INTO THE 80S. DEWPOINTS ALSO NOTICEABLY HIGHER WITH READINGS FROM THE LOWER 60S TO AROUND 70F. CONVECTION LOOKS TO BE INITIATING ON A WIND CONVERGENCE LINE SPLITTING THE WATCH BOX...WITH ADDITIONAL CELLS NOW DEVELOPING SOUTH OF THE MASON/DIXON LINE. ONCE CELLS GET STARTED...BEST SHEAR WILL BE EAST OF THE WIND SHIFT LINE IN EASTERN PORTIONS OF CWA...WHERE CAPE IS ALSO HIGHEST. SO EVEN THOUGH STORMS SHOULD REMAIN SCATTERED...PROFILES DO INDICATE SOME ROTATION TO BE POSSIBLE THOUGH MAIN THREATS LOOK TO BE DAMAGING WIND GUSTS AND LARGE HAIL. FURTHER TO THE WEST...SHEAR IS MORE UNIDIRECTIONAL AND TEMPS/DEWPOINTS ARE LOWER...SO SEVERE THREAT IS LOWER. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/... THUNDERSTORMS SHOULD BE ON THE DECREASE IN BOTH INTENSITY AND COVERAGE BY LATE EVENING...BUT ISOLATED ACTIVITY COULD CONTINUE THROUGH THE OVERNIGHT INTO FRIDAY MORNING. LOWS WILL REMAIN MILD AGAIN...ONLY DIPPING INTO THE 60S. ON FRIDAY...THE UPPER TROF CONTINUES TO SLIDE OUR WAY...THOUGH IT WILL CONTINUE TO WEAKEN THANKS TO UPSTREAM TROFFING OVER THE WESTERN AND CENTRAL GREAT LAKES. TOSS IN PW NEAR 1.5" AND SFC MOISTURE CONVERGENCE THOUGH AND IT SHOULD BE SUFFICIENT TO PRODUCE YET ANOTHER ROUND OF SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS FOR FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... UPPER TROUGH OVER THE OHIO RIVER VALLEY FRIDAY WILL MOVE EAST AND SLOW/GRADUALLY FILL ACROSS THE CENTRAL APPALACHIANS FRI NIGHT AND SATURDAY. THE AXIS OF RELATIVELY HIGH PWAT AIR OF 1- 1.5 INCHES AHEAD OF A SLOW MOVING COLD FRONT WILL BECOME CENTERED NEARLY NORTH/SOUTH ACROSS THE CWA LATER FRIDAY AFTERNOON AND NIGHT...BEFORE SLIDING EAST/BECOMING CONFINED TO THE SUSQ VALLEY SATURDAY. MID LEVELS COOL BY SEVERAL DEGREES FOR FRIDAY...AND THE WRN EDGE OF THE STEEPER...6C/KM MID LEVEL LAPSE RATES WILL SHIFT OVER AND TO THE EAST OF SUSQ VALLEY. THE SEVERE WEATHER THREAT /ALA SPC'S DAY 2 SLIGHT RISK AREA/ OVER CENTRAL AND ERN PENN FRIDAY...MAY EVOLVE TO MORE OF A TRAINING TSRA/FLASH FLOOD EVENT LATE FRIDAY/FRIDAY EVENING WITH SOUNDINGS SHOWING LONG/THINNER CAPE AND VERY DEEP/NEAR SATURATED AIR. BASIN AVERAGE RAINFALL FOR THE 24-HOUR PERIOD 12Z FRI-12Z SAT IS BETWEEN 0.75 AND 1.5 INCHES...AND AGREES QUITE WELL WITH HPC'S LATEST QPF GRAPHICS. TRAINING CELLS WILL BRING THE LIKELIHOOD OF 2+ INCHES IN SOME LOCATIONS. FLASH FLOOD GUIDANCE FOR THE 1-6 HOUR PERIODS IS BETWEEN 0.50 AND 1.25 INCHES RESPECTIVELY...WITH THE LOWEST VALUES ACROSS THE NCENT MTNS. THESE VALUES COULD BE EASILY EXCEEDED WITH JUST A FEW TRAINING HEAVY TSRA. NUMEROUS SHOWERS AND SCATTERED TSRA WILL RE-FIRE FOR SATURDAY AFTERNOON /MAINLY OVER THE ERN 2/3 OF THE CWA/ WITH THE UPPER TROUGH/WEAKENING CFRONT LIMPING THROUGH CENTRAL PENN. THE CFRONT WILL DISSOLVE TO A LEE SIDE TROUGH ACROSS THE SUSQ VALLEY...OR JUST SE OF THE REGION SAT NIGHT...AS THE FLOW ALOFT BECOMES SWRLY AHEAD OF A BROAD TROUGH FROM THE UPPER PLAINS STATES TO THE NRN ROCKIES. MUCH ABOVE NORMAL 500 MB HEIGHTS /+2-3 STANDARD DEVIATIONS...OR ABOUT 592-595 DAM/...AND PWATS DECREASING TO NEAR OR SLIGHTLY BELOW NORMAL WILL BRING A 2-3 DAY SPELL OF TRUE MID-SUMMER HEAT FOR SUNDAY THROUGH TUESDAY WITH MAX TEMPS RANGING FROM THE LOWER TO MID 80S ACROSS THE NW MTNS TO THE UPPER 80S TO LOWER 90S THROUGHOUT THE LOWER SUSQ VALLEY. THE UPPER HIGH SHOULD RETROGRADE WWD ENOUGH BY THE MIDDLE OF NEXT WEEK TO ALLOW A CFRONT TO SLIP SE FROM THE GREAT LAKES AND BRING DRIER AND COOLER CONDITIONS FOR LATER NEXT WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... CONDITIONS ACROSS THE STATE ARE MAINLY VFR WITH MVFR HAZE IN THE SOUTHEAST. THE MAIN THREAT TODAY AND TONIGHT WILL BE THE DEVELOPMENT OF MVFR/IFR SHOWERS AND THUNDERSTORMS. ENVIRONMENTAL CONDITIONS SUPPORT THE INITIATION OF POTENTIALLY SEVERE STORMS IN THE LATE AFTERNOON HOURS...ESPECIALLY IN THE SOUTHEASTERN HALF OF THE STATE. PATCHY MVFR/IFR FOG IS EXPECTED TO SETTLE IN AFTER THE STORMS DISSIPATE LATER TONIGHT. SHOWERS AND THUNDERSTORMS WILL THEN RETURN TOMORROW AFTERNOON. OUTLOOK... FRI...AM FOG AREAS MVFR/IFR. ISOLD AFTERNOON TSRA. SAT-TUE...MAINLY VFR WITH CHC OF ISOLATED SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RXR NEAR TERM...RXR SHORT TERM...RXR LONG TERM...LAMBERT AVIATION...RXR/KOZAR
Hazardous weather outlook, May 26, 2:58 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 258 PM EDT THU MAY 26 2011 PAZ004-005-010-011-017-024-033-271900- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 258 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON THROUGH THIS EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP...WITH SOME OF THESE STORMS POTENTIALLY BECOMING STRONG TO SEVERE. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ006-012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-271900- POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 258 PM EDT THU MAY 26 2011 ...TORNADO WATCH 383 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RXR
In the hours before
Special weather statement, May 26, 3:09 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 309 PM EDT THU MAY 26 2011 PAZ049>052-261945- MONTOUR PA-NORTHUMBERLAND PA-SNYDER PA-UNION PA- 309 PM EDT THU MAY 26 2011 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL UNION...EASTERN SNYDER...NORTHERN NORTHUMBERLAND AND SOUTHWESTERN MONTOUR COUNTIES... AT 306 PM EDT...A STRONG THUNDERSTORM WAS NEAR MIDDLEBURG...MOVING NORTHEAST AT 30 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR KRATZERVILLE AROUND 320 PM...WINFIELD AROUND 330 PM...WEST MILTON AROUND 340 PM AND MOORESBURG AROUND 350 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 210 AND 223...I-180 BETWEEN MILE MARKERS 1 AND 4. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 522...STATE ROAD 45...STATE ROAD 61. LAT...LON 4111 7681 4091 7655 4067 7699 4079 7716 FORECASTER: KREKELER/KOZAR
Special weather statement, May 26, 3:43 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
343 PM EDT THU MAY 26 2011
PAZ037-041-262045-
NORTHERN LYCOMING PA-TIOGA PA-
343 PM EDT THU MAY 26 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN TIOGA AND NORTHWESTERN
LYCOMING COUNTIES...
AT 341 PM EDT...A STRONG THUNDERSTORM WAS NEAR CAMMAL...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ENGLISH CENTER AROUND 350 PM...BUTTONWOOD
AROUND 400 PM...MORRIS AROUND 410 PM...BLOSSBURG...AND OGDENSBURG
AROUND 420 PM...COVINGTON AROUND 430 PM AND MANSFIELD AROUND 440 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 14.
LAT...LON 4200 7693 4199 7691 4160 7687 4136 7736
4146 7750 4201 7697
FORECASTER: KREKELER/KOZARSpecial weather statement, May 26, 4:19 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT THU MAY 26 2011
PAZ052-053-057>059-262045-
COLUMBIA PA-DAUPHIN PA-LEBANON PA-NORTHUMBERLAND PA-SCHUYLKILL PA-
419 PM EDT THU MAY 26 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DAUPHIN...
NORTHWESTERN LEBANON...SCHUYLKILL...SOUTHEASTERN COLUMBIA AND
SOUTHEASTERN NORTHUMBERLAND COUNTIES...
AT 416 PM EDT...A STRONG THUNDERSTORM WAS NEAR TOWER CITY...MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR TREMONT AROUND 430 PM...JOE ZERBEY AIRPORT
AROUND 440 PM AND MINERSVILLE AROUND 450 PM.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 92 AND 134.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61.
LAT...LON 4064 7598 4061 7600 4045 7659 4064 7675
4096 7620 4094 7615 4068 7589
FORECASTER: CERUSpecial weather statement, May 26, 4:26 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 426 PM EDT THU MAY 26 2011 PAZ034-035-262130- BEDFORD PA-FULTON PA- 426 PM EDT THU MAY 26 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BEDFORD AND SOUTHWESTERN FULTON COUNTIES... AT 423 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES SOUTH OF RIDGELEY...MOVING NORTHEAST AT 35 MPH. A STRONG THUNDERSTORM WILL BE MOVING INTO THE REGION WITHIN THE NEXT HOUR THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL. THIS STORM WILL BE NEAR LAKE GORDON AROUND 440 PM...BUFFALO MILLS AROUND 450 PM...INGLESMITH AROUND 500 PM...BARNES GAP AROUND 510 PM AND LOCUST GROVE AROUND 520 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 138 AND 142...I-70 BETWEEN MILE MARKERS 156 AND 170. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 220...ROUTE 522. LAT...LON 3972 7881 4006 7860 3979 7804 3972 7810 FORECASTER: CERU
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:10 PM EDT | Special Weather Statement | CTP | Warren | 110 min |
| May 25, 9:19 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 56 min |
| May 25, 10:14 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 61 min |
| May 25, 10:40 PM EDT | Special Weather Statement | CTP | Cameron, Elk | 80 min |
| May 25, 11:10 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Clinton, Elk, McKean, Potter | 65 min |
| May 25, 11:24 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter, Tioga | 66 min |
| May 25, 11:55 PM EDT | Special Weather Statement | CTP | Clinton, Tioga | 80 min |
| May 26, 12:13 AM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Tioga | 62 min |
| May 26, 1:26 AM EDT | Special Weather Statement | CTP | Lycoming | 64 min |
| May 26, 2:25 AM EDT | Special Weather Statement | CTP | Sullivan | 50 min |
| May 26, 3:09 PM EDT | Special Weather Statement | CTP | Northumberland, Snyder | 36 min |
| May 26, 3:19 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Union | 56 min |
| May 26, 3:43 PM EDT | Special Weather Statement | CTP | Tioga | 62 min |
| May 26, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 49 min |
| May 26, 4:19 PM EDT | Special Weather Statement | CTP | Schuylkill | 26 min |
| May 26, 4:26 PM EDT | Special Weather Statement | CTP | Bedford | 64 min |
| May 26, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland, Schuylkill | 56 min |
| May 26, 4:54 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland | 66 min |
| May 26, 5:07 PM EDT | Tornado Warning | CTP | Adams, Cumberland, Franklin, Fulton | 68 min |
| May 26, 5:15 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Franklin, Fulton, Huntingdon | 60 min |
| May 26, 5:35 PM EDT | Special Weather Statement | CTP | Clinton | 55 min |
| May 26, 5:35 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Clearfield, Elk, Somerset | 55 min |
| May 26, 5:49 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 41 min |
| May 26, 5:49 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Juniata, Perry | 56 min |
| May 26, 6:11 PM EDT | Tornado Warning | CTP | Adams, Cumberland, Franklin, Fulton | 49 min |
| May 26, 6:28 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cameron, Centre, Clearfield, Clinton, Elk and 3 more | 62 min |
| May 26, 6:29 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 61 min |
| May 26, 6:40 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Lebanon, Northumberland and 3 more | 65 min |
| May 26, 6:48 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Franklin, Perry, York | 3 hr |
| May 26, 7:10 PM EDT | Flash Flood Warning | CTP | Franklin, Fulton | 3 hr |
| May 26, 7:23 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Sullivan, Tioga | 67 min |
| May 26, 7:28 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland, Schuylkill | 62 min |
| May 26, 7:34 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more | 56 min |
| May 26, 7:54 PM EDT | Tornado Warning | CTP | Dauphin, Lebanon, Schuylkill | 36 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.